MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and evaluated on 06/07/2018.The device passed the cia test and ablation testing.No defects were observed on the returned unit.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported the physician performed a novasure endometrial ablation on (b)(6) 2018 and received an unsuccessful cavity integrity assessment (cia) test.The physician then performed a hysteroscopy and noted a perforation.No intervention was required.The procedure was aborted and the patient was discharged home.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough, ma
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough, ma
Manufacturer Contact
david ramsay
250 campus drive
marlborough, ma 
2638713
MDR Report Key7630116
Report Number1222780-2018-00111
Device Sequence Number3611005
Product Code MNB
UDI-Device Identifier15420045501133
UDI-Public(01)15420045501133(10)17K18R(17)181118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2018
Device Model NumberNS2000
Device Catalogue Number915002-01
Device Lot Number17K18R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date06/22/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIO FREQUENCY CONTROLLER, SN UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexFemale